MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. TRACHEOSTOMY SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. TRACHEOSTOMY SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT14HN35NGE266S
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol b10009704, as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection indicated that two devices showed signs of wear.One of the two that showed signs of wear had a cut in the inflation balloon.The third trach did not show signs of wear.A visual inspection of the two devices without a cut to the balloon showed teflon spray inside one of the cuffs.Teflon spray is inserted under the cuff to prevent sticking of the cuff to the shaft.No hard pieces were detected in the cuffs.An inspection of the trach with the cut in the balloon revealed that the teflon tubing, which attaches the airway line to the shaft, had migrated to the balloon.Further inspection of the other two used devices confirmed the teflon tubing had been dislodged from the shaft.The teflon tubes were determined to be the correct size for devices.The root cause of the reported issue was unable to be determined.The investigation could not confirm whether the teflon tube was not initially installed fully, whether manipulation of the airway line or whether the force of the water caused the teflon tube to move from its position.
 
Event or Problem Description
It was reported that hard piece of plastic was floating in the pilot balloon.No patient injury was reported.

Brand Name
TRACHEOSTOMY SILICONE - BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15607364
Report Number3012307300-2022-24075
Device Sequence Number19402643
Product Code JOH
UDI-Device Identifier10351688740182
UDI-Public10351688740182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberFT14HN35NGE266S
Device Catalogue NumberFT14HN35NGE266S
Device Lot NumberDS032263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown